Home > Research > Publications & Outputs > Asymptotic boundary layer method for unstable t...

Electronic data

Links

Text available via DOI:

View graph of relations

Asymptotic boundary layer method for unstable trajectories : Semiclassical expansions for individual scar wavefunctions.

Research output: Contribution to journalJournal articlepeer-review

Published
<mark>Journal publication date</mark>11/2009
<mark>Journal</mark>Physical Review E
Issue number5
Volume80
Pages (from-to)056202
Publication StatusPublished
<mark>Original language</mark>English

Abstract

We extend the asymptotic boundary layer (ABL) method, originally developed for stable resonator modes, to the description of individual wave functions localized around unstable periodic orbits. The formalism applies to the description of scar states in fully or partially chaotic quantum systems, and also allows for the presence of smooth and sharp potentials, as well as magnetic fields. We argue that the separatrix wave function provides the largest contribution to the scars on a single wave function. This agrees with earlier results on the wave-function asymptotics and on the quantization condition of the scar states. Predictions of the ABL formalism are compared with the exact numerical solution for a strip resonator with a parabolic confinement potential and a magnetic field.